MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. LOOP CUTTER

AOMORI OLYMPUS CO., LTD. LOOP CUTTER
Model Number FS-5L-1
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was disposed of, therefore, could not be evaluated by olympus.Due to the device being discarded, the allegation was not confirmed.Since the device lot number and the date of occurrence of the reported event were unknown, the following dhr of 1zk-2yk lot for past one year (from aware date to prior to the date of occurrence) was reviewed.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported device problem.The dhr confirmed that the subject device was shipped in accordance with the specifications.The investigation concluded that the reported problem was likely due to cutting sutures with this product was outside the intended use.Therefore, it is likely that the reported phenomenon occurred because the user attempted to cut sutures that were not intended for use.However, a definitive root cause could not be determined.The instruction manual provides the following: before each case, prepare and inspect the instrument as instructed below.Inspect other equipment to be used with the instrument as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument; contact olympus.Damage or irregularity may compromise patient or user safety, such as punctures, hemorrhages or mucous membrane damage and may result in more severe equipment damage.Do not try to cut the loop that is not positioned on both edges of the loop hanger as plumb as possible for the blade.It may make cutting the loop impossible, or result in the loop getting caught in the distal end of the instrument, which could make it difficult or impossible to remove from the patient.In this case, use pliers to cut the insertion portion of the instrument where it extends from the biopsy valve of the endoscope.Remove the endoscope from the body, then reinsert the endoscope and cut the loop with a spare loop cutter.Do not use the instrument to cut any objects other than the surplus of olympus loop (e.G., maj-254, maj-340).If anything other than the surplus of the loop is cut, the blades may be damaged and unable to perform properly, the cut object may be caught in the tip of the instrument, and it may become difficult to safety remove the instrument from the body.Such objects other than the surplus of loop may include, stent wire, sewing threads, and loop stoppers.Do not try to cut the loop that is not positioned on both edges of the loop hanger as plumb as possible for the blade.It may make cutting the loop impossible, or result in the loop getting caught in the distal end of the instrument, which could make it difficult or impossible to remove from the patient.In this case, use pliers to cut the insertion portion of the instrument where it extends from the biopsy valve of the endoscope.Remove the endoscope from the body, then reinsert the endoscope and cut the loop with a spare loop cutter.Do not use the loop cutter to cut anything other than the loop.If you cut any other object, it may get caught in the distal end.This could make it difficult or impossible to remove it from the patient.Do not cut the loop unless you have a clear endoscopic field of view.This could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope and/or instrument.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
An olympus employee reported on behalf of a customer, the loop cutter when used to cut the thread after tissue suturing, the thread got caught in the jaw of the scissors at tip and jaw of scissors were cut.The jaws of scissors could no longer be opened or closed and as a result, the loop cutter got stuck in the patient¿s body.The scope became difficult to remove and another scope and treatment tool were used to release the stack.The procedure was completed using the subject device.The event occurred during a therapeutic duodenal endoscopic mucosal resection (emr).There was no report of patient harm associated with this procedure.The subject device was disposed of and could not be collected.

Brand Name
LOOP CUTTER
Common Device Name
LOOP CUTTER
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16156035
Report Number9614641-2023-00051
Device Sequence Number20572602
Product Code FCL
UDI-Device Identifier04953170033407
UDI-Public04953170033407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFS-5L-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale